Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The algebraic independence of certain Liouville continued fractions

Author: William W. Adams
Journal: Proc. Amer. Math. Soc. 95 (1985), 512-516
MSC: Primary 11J85; Secondary 11J70
MathSciNet review: 810154
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This work uses some simple Liouville type arguments to extend some recent work of Bundschuh and of Laohakosol and Ubolsri on algebraic independence. The results are stronger and are not restricted to just two numbers. We then use the results to give a new and simple proof of Bundschuh's result concerning the algebraic independence of certain numbers whose $ g$-adic and continued fraction expansions are both known.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11J85, 11J70

Retrieve articles in all journals with MSC: 11J85, 11J70

Additional Information

Keywords: Algebraic independence, continued fractions, Liouville numbers
Article copyright: © Copyright 1985 American Mathematical Society